Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 7, 2022, 7:38 AM CDT for 5 counties in Missouri. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 7:38 AM CDT (12:38 UTC)
- Expired
- Jul 7, 2022, 9:30 AM CDT
- In force
- 112 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -4.8
The text
As transmitted.
167
WGUS53 KEAX 071238
FFWEAX
MOC041-115-117-121-175-071530-
/O.NEW.KEAX.FF.W.0007.220707T1238Z-220707T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
738 AM CDT Thu Jul 7 2022
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northern Chariton County in north central Missouri...
Southern Linn MO County in north central Missouri...
East Central Livingston County in north central Missouri...
Southern Macon County in north central Missouri...
Northern Randolph County in north central Missouri...
* Until 1030 AM CDT.
* At 738 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 3 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Macon, Brookfield, Marceline, Bevier, Bucklin, Meadville, Laclede,
Callao, Cairo, Linneus, New Cambria, Jacksonville, Rothville,
Wien, Saint Catherine and Excello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3968 9337 3993 9336 3980 9229 3946 9231
3962 9298
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SAW1 follow-up statement
582
WGUS73 KEAX 071430
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
930 AM CDT Thu Jul 7 2022
MOC041-115-117-121-175-071440-
/O.CAN.KEAX.FF.W.0007.000000T0000Z-220707T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Linn MO MO-Livingston MO-Macon MO-Randolph MO-
930 AM CDT Thu Jul 7 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN CHARITON, SOUTHERN
LINN MO, EAST CENTRAL LIVINGSTON, SOUTHERN MACON AND NORTHERN
RANDOLPH COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3968 9337 3993 9336 3980 9229 3946 9231
3962 9298
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:08 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 7, 6:08 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
608 AM CDT Thu Jul 7 2022
.Discussion...
Issued at 317 AM CDT THU JUL 7 2022
Key Messages:
- Heavy rainfall expected across northern MO this morning as strong
convective system tracks across the northern part of the state.
- Dangerous heat will continue for much of the southern forecast
area but will be dependent on cloud cover and additional
precipitation
Detailed Discussion...
A strong MCS is tracking across northern MO as of 03Z with scattered
to widespread convection developing ahead of it in a broad area of
ascent over a stationary front. This stationary front is
straddled roughly along the I-70 corridor. There is ample
moisture in the vicinity of the front and northern of the front
with 2-2.5" of precipitable water noted. Instability is on the
order of 2000-2500 J/kg of MLCAPE. Shear is relatively weak as the
upper level flow is well north of the region. But since this is
being driven by a MCV at this point, anticipate this MCS to
continue to track across the northern half of the forecast area.
There will likely be pockets of strong winds to 50 mph and some
small hail but the biggest concern will be the heavy rainfall. As
such, we'll have to monitor for pockets of flash flooding that may
develop this morning. Subsequent river flooding later today will
also need to be watched.
On the flip side of the stationary front, is the continued
dangerous heat. Similar to the day shift thinking, while there
will be areas in the heat warning that may not see the heat
because of cloud cover, an outflow boundary, additional
precipitation, etc., it's so close that any area that does clear
out and see sun will warm up quickly. And with the high dewpoints
in the area, it will quickly become hot. So given that line of
thinking, confidence is just not high enough to nix any portion of
the heat warning at this point. So will keep it going and if the
day shift needs to cancel an area because of any of the above
mentioned variables override the potential heat, they can have
that option.
For Friday, models have trended faster with the cold front so at
this time it looks like the entire forecast area will see cooler
weather, which is really just closer to normal. There may also be
scattered showers and storms in the area though as cooler air aloft
moves overhead. The closer to normal conditions prevail through the
weekend with a quick uptick in temperatures on Monday ahead of
another front that will move through and bring the area back to near
normal for this time year.
&&
.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 608 AM CDT THU JUL 7 2022
Scattered showers and thunderstorms will affect eastern KS and
western MO this morning. Within these storms, brief reductions and
visibility and ceilings can be expected if one of these showers/
storms moves over a terminal. This activity should move away from
the area in the 14-15Z time frame with some potential for
additional showers or storms later in the morning to early
afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 11 PM CDT this evening for KSZ057-
060-103>105.
MO...Excessive Heat Warning until 11 PM CDT this evening for MOZ028-
029-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, Jul 7, 4:21 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 421 AM CDT Thu Jul 7 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 421 AM CDT Thu Jul 7 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight The excessive heat warning remains in effect for areas along and south of the MO River through tonight. Strong to severe storms are possible this morning north of the MO River. Wind and hail are the main concerns. Flash flooding is also expected is some areas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms are possible tonight through Friday morning. Wind and hail are the main concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 7, 2:43 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
243 AM CDT Thu Jul 7 2022
KSZ025-102-MOZ002>005-012-013-020-021-070830-
Doniphan KS-Atchison KS-Buchanan MO-Clinton MO-De Kalb MO-Worth MO-
Gentry MO-Nodaway MO-Harrison MO-Andrew MO-
243 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southeastern
Doniphan, northeastern Atchison, Buchanan, Worth, northern Clinton,
Gentry, southwestern Harrison, Nodaway, Andrew and DeKalb Counties
through 330 AM CDT...
At 243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkins to 7 miles north of Savannah to
near Atchison. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Joseph, Maryville, Atchison, Cameron, Savannah, Albany, Wathena,
Elwood, Stanberry, Maysville, Country Club Villa, Country Club, King
City, Grant City, Stewartsville, Agency, Hopkins, Ravenwood, Union
Star and Osborn.
This includes the following highways...
Interstate 35 in Missouri between mile markers 48 and 50.
Interstate 29 between mile markers 37 and 66.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 9424 4019 9419 4014 9419 4013 9422
4007 9422 4001 9420 3966 9423 3957 9516
3986 9504 3990 9502 3990 9499 3996 9499
3996 9501 4000 9499 4058 9500
TIME...MOT...LOC 0743Z 251DEG 35KT 4056 9478 4005 9478 3953 9512
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GranaSpecial weather statement, Jul 7, 3:25 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
325 AM CDT Thu Jul 7 2022
MOZ003>006-013>015-021>023-030-031-070915-
Grundy MO-Ray MO-Mercer MO-Carroll MO-Clinton MO-De Kalb MO-
Daviess MO-Worth MO-Livingston MO-Gentry MO-Harrison MO-Caldwell MO-
325 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of eastern Worth,
Daviess, western Grundy, eastern Clinton, eastern Gentry, western
Mercer, northern Ray, Harrison, northwestern Carroll, Caldwell,
eastern DeKalb and western Livingston Counties through 415 AM CDT...
At 325 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Irena to near Lathrop.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron, Trenton, Bethany, Hamilton, Gallatin, Braymer, Polo,
Jamesport, Ridgeway, Breckenridge, Gilman City, Kingston,
Pattonsburg, Eagleville, New Hampton, Cainsville, Utica, Cowgill,
Kidder and Winston.
This includes Interstate 35 in Missouri between mile markers 37 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3950 9362 3951 9430 4057 9430 4058 9362
TIME...MOT...LOC 0825Z 273DEG 38KT 4048 9425 3958 9425
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Jul 7, 4:07 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 AM CDT Thu Jul 7 2022
MOZ006-007-014>016-023-024-071000-
Grundy MO-Putnam MO-Mercer MO-Daviess MO-Livingston MO-Linn MO-
Sullivan MO-
407 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southeastern Daviess,
northwestern Linn, Grundy, western Sullivan, Mercer, western Putnam
and northern Livingston Counties through 500 AM CDT...
At 407 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Mercer to Spickard to near
Gallatin. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chillicothe, Trenton, Milan, Princeton, Jamesport, Mercer, Spickard,
Galt, Chula, Laredo, Newtown, Humphreys, Pollock, Lucerne, Tindall,
Harris, Powersville, Lock Springs, Pleasanton and Osgood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4025 9304 3975 9344 3977 9376 3978 9376
3979 9401 4022 9367 4058 9375 4058 9312
TIME...MOT...LOC 0907Z 266DEG 33KT 4055 9366 4023 9359 3986 9389
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBLocal storm report, Jul 7, 4:27 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM HEAVY RAIN 2 W STEWARTSVILLE 39.75N 94.54W
07/07/2022 M3.44 INCH DEKALB MO EMERGENCY MNGR
3.44 INCHES OF RAIN IN AN HOUR.
&&
SGASpecial weather statement, Jul 7, 4:44 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
444 AM CDT Thu Jul 7 2022
MOZ007-008-016-017-023>025-071030-
Schuyler MO-Putnam MO-Adair MO-Macon MO-Livingston MO-Linn MO-
Sullivan MO-
444 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of western Adair, Linn,
Sullivan, Putnam, western Schuyler, northwestern Macon and
northeastern Livingston Counties through 530 AM CDT...
At 444 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Unionville to near Milan
to 7 miles northwest of Wheeling. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookfield, Milan, Unionville, Green City, Meadville, Novinger,
Laclede, Linneus, Greencastle, Wheeling, Browning, Purdin, Pollock,
Worthington, Livonia, Powersville, New Boston, Winigan, Reger and
Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4030 9256 3976 9296 3975 9348 4024 9322
4058 9330 4059 9265
TIME...MOT...LOC 0944Z 266DEG 33KT 4057 9322 4025 9315 3988 9345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBLocal storm report, Jul 7, 5:45 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM HEAVY RAIN CAMERON 39.74N 94.24W
07/07/2022 M3.46 INCH CLINTON MO EMERGENCY MNGR
3.46 INCHES TOTAL SINCE MIDNIGHT; 1.32
INCHES OF THIS TOTAL FELL BETWEEN 0518 AND
0541.
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:51 AM CDT | Special Weather Statement | EAX | Atchison, Buchanan, Holt | 24 min |
| Jul 7, 2:07 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 38 min |
| Jul 7, 2:43 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, DeKalb, Gentry, Nodaway, Worth | 47 min |
| Jul 7, 3:25 AM CDT | Special Weather Statement | EAX | Caldwell, Daviess, Harrison | 50 min |
| Jul 7, 3:36 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 24 min |
| Jul 7, 4:03 AM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, DeKalb, Holt | 5 hr |
| Jul 7, 4:07 AM CDT | Special Weather Statement | EAX | Grundy, Livingston, Mercer, Sullivan | 53 min |
| Jul 7, 4:44 AM CDT | Special Weather Statement | EAX | Linn, Putnam, Sullivan | 46 min |
| Jul 7, 5:58 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clinton, Livingston, Ray | 4 hr |
| Jul 7, 6:01 AM CDT | Flash Flood Warning | EAX | Holt | 3 hr |
| Jul 7, 8:24 AM CDT | Areal Flood Advisory | EAX | Randolph | 66 min |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.